MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCO8VP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Unintended Radiation Exposure (4565)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
References: successful non-operative mesh salvage using a multi-modal treatment strategy for infected composite mesh amy aimei jiang, joel lau, wei keat cheah, man hon tang year:2024, the author(s) doi.Org/10.1007/s10029-024-03017-9.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the literature, an obese 60-year-old gentleman underwent emergency surgery for port site hernia and bowel obstruction, which developed three days following laparoscopic small bowel resection.A composite ventral patch 8.6 cm was placed in the intra-peritoneal layer due to a 4 cm fascial defect.The patient presented to the emergency department with pain, fever, and abnormal laboratory values and underwent computed tomography (ct), which showed an extensive infection surrounding the mesh.Urgent percutaneous drainage and intravenous antibiotics were required, followed by dilution and washout of the cavity with large volumes of saline solution.A ct scan performed at the end of the treatment confirmed resolution of the infection, and the patient remained well.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20905940
Report Number9615742-2024-01682
Device Sequence Number4223144
Product Code FTL
UDI-Device Identifier10884521165724
UDI-Public10884521165724
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCO8VP
Device Catalogue NumberPCO8VP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Initial Report FDA Received Date12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale